Heavy Rain, Suwannee
- When
- June 28, 2:00 PM EST to 3:37 PM EST
- Where
- Suwannee County, 0.91 mi NW of Obrien
- Reported by
- Public
- Coordinates
- 30.040, -82.940
About 2.5 inches of rainfall was measured in about an hour and a half in Obrien.
Light steering flow enabled locally heavy rainfall in cells.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Light steering flow enabled locally heavy rainfall in cells.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 28, 7:57 AM EST, 6 hours 3 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 857 AM EDT TUE JUN 28 2016 .UPDATE... Sunny skies this morning to give way to scattered storms this afternoon. Storms will initiate on the West coast and East coast sea breezes this afternoon, with these two colliding late this afternoon into early evening over central Northeast Florida. A better chance for organized convection will exist this afternoon and evening over Southeast Georgia as a trough of low pressure moves into the region. Highs near 90 at the beaches, with mid to upper 90s inland today. && .AVIATION... Prevailing vfr conditions are expected this 12z TAF period. However, convection is expected to initiate this afternoon, with localized restrictions possible this afternoon and evening. && .PRELIMINARY POINT TEMPS/POPS... AMG 96 72 91 73 / 50 50 50 20 SSI 90 76 87 77 / 40 40 50 30 JAX 95 74 92 74 / 30 40 60 30 SGJ 92 76 90 75 / 30 30 60 30 GNV 94 73 91 73 / 30 30 60 20 OCF 93 73 92 74 / 30 20 40 20 && .JAX Watches/Warnings/Advisories... FL...None. GA...None. AM...None. && Struble
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 307 AM EDT TUE JUN 28 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-291000- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 307 AM EDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHEAST AND NORTH CENTRAL FLORIDA THIS AFTERNOON. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO IMPACT SOUTHEAST GEORGIA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...WITH STRONGER ACTIVITY CREATING GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED FROM WEDNESDAY THROUGH MONDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. HEAVY DOWNPOURS...STRONG GUSTY WINDS...AND FREQUENT LIGHTING STRIKES WILL OCCUR WITHIN STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
About 2.5 inches of rainfall was measured in about an hour and a half in Obrien.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2016Every state in 2016This day in weather historyWarnings in Florida, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 641395.